MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Concomitant products: sl10, stryker microcatheter and phenom, medtronic microcatheter.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm at the right internal carotid artery, the complaint, a galaxy g3 mini 2.5mm x 3.5cm (glm925035, l16643) was inserted into the microcatheters but there was a resistance felt.The coil was retracted and it was unraveled.It was replaced with a galaxy g3 2x3 mini) and it was implanted inside the aneurysm without any problems.There was no patient injury reported.Initially, two microcatheters (sl10, stryker) (phenom, medtornic) were used as a double catheter technique.A target 360 soft coil (4x8) was inserted from the sl10 and a g3xsft coil (3x6) was inserted from the phenom to make framing.The coil at the sl10 kept used without being cut and three coils (galaxy g3 3x4 mini) (2-3x4 ied) (galaxy g3 2.5x3.5 mini) were used for filling.Two coils, an unspecified 2x2 coil and a 1.5x2 prime coil were used as finishing coils and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received indicating that continuous flush on the microcatheter was maintained.No excessive force was applied to the device.It is unknown which of the two microcatheters the complaint coil was inserted into.Section e1 - initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm at the right internal carotid artery, the complaint, a galaxy g3 mini 2.5mm x 3.5cm (glm925035, l16643) was inserted into the unspecified microcatheter but there was a resistance felt.The coil was retracted, and it was unraveled.It was replaced with a galaxy g3 2x3 mini) and it was implanted inside the aneurysm without any problems.There was no patient injury reported.Initially, two microcatheters (sl10, stryker) (phenom, medtornic) were used as a double catheter technique.A target 360 soft coil (4x8) was inserted from the sl10 and a g3xsft coil (3x6) was inserted from the phenom to make framing.The coil at the sl10 kept used without being cut and three coils (galaxy g3 3x4 mini) (2-3x4 ied) (galaxy g3 2.5x3.5 mini) were used for filling.Two coils, an unspecified 2x2 coil and a 1.5x2 prime coil were used as finishing coils and the procedure was completed.Additional information was received indicating that continuous flush on the microcatheter was maintained.No excessive force was applied to the device.It is unknown which of the two microcatheters the complaint coil was inserted into.A non-sterile unit galaxy g3 mini 2.5mm x 3.5cm was received at cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was found that the embolic coil has several stretched conditions, no other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil has several stretched conditions.The functional test could not be performed since during the analysis it was noted that the embolic coil has several stretched conditions.A manufacturing record evaluation (mre) was performed for the finished device l16643 number, and no non-conformances related to the reported complaint condition were identified cerenovus conducted a visual inspection and microscopic inspection.The functional test could not be performed due to the condition in which the device was returned for analysis.During the visual and microscopic analysis of the device, it was noted that the embolic coil has several stretched conditions, this condition could be the result of the resistance/friction during the retracted of the galaxy g3 mini 2.5mm x 3.5cm, however this cannot conclusively determine.Based on the findings during the analysis, the customer complaint regarding a resistance/friction-during advancement was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Coil stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As noted in the event description, resistance was encountered during the procedure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11841068
Report Number3008114965-2021-00197
Device Sequence Number3660949
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Device Lot NumberL16643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer04/27/2021
07/09/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/15/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM, MEDTORNIC MICROCATHETER; SL10, STRYKER MICROCATHETER